Alert archive / Tennessee / Special Weather Statements in 2014

Special Weather Statement, NWS Nashville, TN

October 10, 2014Dickson County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 10, 2014, 12:36 AM CDT for Dickson County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2014, 12:36 AM CDT (05:36 UTC)
Expired
Oct 10, 2014, 1:30 AM CDT
In force
54 min
Issued by
NWS Nashville, TN

County Dickson County, TN

The radar

The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS84 KOHX 100536
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT FRI OCT 10 2014

TNZ024>026-057-059-100630-
CHEATHAM-DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1236 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HUMPHREYS AND WILLIAMSON COUNTIES...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A COUPLE STRONG THUNDERSTORM OVER EASTERN HUMPHREYS 
COUNTY...NEAR HURRICANE MILLS AND MCEWEN...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...HURRICANE MILLS...
PINEWOOD...DICKSON...LYLES...BON AQUA...BURNS...KINGSTON SPRINGS AND
FAIRVIEW.

BRIEF WIND GUSTS TO 30 TO 35 MPH ARE EXPECTED WITH THIS 
STORM...ALONG WITH HEAVY DOWNPOURS.

LAT...LON 3584 8792 3616 8768 3622 8702 3605 8704
      3605 8705 3603 8704 3586 8707

$$
19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 9, 11:54 PM CDT, 42 minutes earlier.

Area forecast discussion, Oct 9, 11:54 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CDT THU OCT 9 2014

.UPDATE...

06Z TAF DISCUSSION.

&&

.AVIATION...

TAFS REMAIN DIFFICULT THIS PERIOD DUE TO MULTIPLE ROUNDS OF
-SHRA/-TSRA EXPECTED. CURRENT MCS CROSSING TN RIVER CONTINUES TO
WEAKEN BUT WILL BRING -SHRA/VCTS TO CKV/BNA OVERNIGHT...POSSIBLY
CSV AS WELL. MORE ROUNDS OF -SHRA/-TSRA EXPECTED ON
FRIDAY...ESPECIALLY LATE IN THE TAF PERIOD AS COLD FRONT MOVES
ACROSS THE MID STATE. WENT MORE OPTIMISTIC ON FLIGHT CATEGORIES
TONIGHT INTO FRI AFT AS NO IFR CONDITIONS APPARENT BEHIND CURRENT
MCS...BUT IFR CONDITIONS WILL BE LIKELY POST-COLD FRONT LATE IN
THE TAF PERIOD. LIGHT SOUTH WINDS ANTICIPATED THROUGH FRI
AFTERNOON BEFORE SWITCHING TO NORTHWEST AND NORTH BEHIND THE COLD
FRONT.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 647 PM CDT THU OCT 9 2014/

UPDATE...

00Z TAF DISCUSSION.

AVIATION...

DIFFICULT TAFS THIS PERIOD DUE TO MULTIPLE ROUNDS OF -SHRA/-TSRA
EXPECTED AND RELIED HEAVILY ON HRRR MODEL FOR TIMING. MCS
CURRENTLY OVER MO TO MOVE INTO MID STATE LATE THIS EVENING BUT
WEAKEN...WITH CURRENT SPEED HAVING -TSRA REACH CKV AROUND
0330Z...BNA AROUND 05Z...AND CSV BY 09Z. BRIEF LULL IN ACTIVITY
EXPECTED OVERNIGHT BEFORE ADDITIONAL -TSRA ARRIVES FRIDAY MORNING
WITH COLD FRONT. VFR CONDITIONS WILL DETERIORATE TO IFR BY FRI
MORNING AT ALL AIRPORTS...WITH LIGHT SOUTH WINDS THROUGH THE TAF
PERIOD BUT VARIABLE AND GUSTY NEAR -TSRA.

SHAMBURGER

PREV DISCUSSION... /ISSUED 434 PM CDT THU OCT 9 2014/

DISCUSSION...

TONIGHT AND FRIDAY...THE BOUNDARY JUST TO THE NORTH OF MIDDLE TENNESSEE
WILL BE THE FOCUS FOR STORMS OVERNIGHT TONIGHT AND FRIDAY. THERE
IS QUITE A BIT OF UNCERTAINTY AS FAR AS THE TIMING FOR PRECIP
TONIGHT AND HOW FAR SOUTH STORMS WILL SINK. LEANING TOWARD THE
SOLUTION BEING PRESENTED BY NSSL'S 4KM WRF AS IT APPEARS TO BE
INITIALIZING BETTER THAN THE HRRR TODAY...WHICH MEANS SOME SHOWERS
AND STORMS COULD SNEAK IN BEFORE MIDNIGHT IN THE NORTHWESTERN
COUNTIES...WITH THE NORTHERN HALF OF THE CWA LIKELY SEEING STORMS
BETWEEN MIDNIGHT AND 7AM. MONDAY MORNING LOOKS SIMILAR TO THIS
MORNING WITH MODELS INDICATING THE QUASI STATIONARY FRONTAL
BOUNDARY SINKING SOUTH ACROSS MIDDLE TN AND A SURFACE LOW
TRAVELLING ACROSS THE NORTHERN PORTION OF TN. STRONG STORMS WITH
GUSTY WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE THROUGHOUT
THE DAY ON FRIDAY...WITH THE THREAT BEING THE HIGHEST NORTH OF
I-40 BEFORE NOON AND SOUTH OF I-40 AFTER NOON. PWAT VALUES REMAIN
SLIGHTLY ABOVE NORMAL...AROUND 1.8 INCHES FOR MOST OF THE AREA
DURING THE SHORT TERM...THIS COUPLED WITH THE WEST TO EAST
MOVEMENT OF STORMS POSSIBLY OVER THE SAME AREA OVER THE NEXT 3
DAYS COULD LEAD TO LOCALIZED FLOODING.

SHOWERS AND STORMS WILL CONTINUE ON SATURDAY AND SUNDAY WITH THE
THREAT FOR STRONG STORMS AND HEAVY RAINFALL CONTINUING. SOUTHERLY
FLOW RETURNS ON SUNDAY AHEAD OF A STRENGTHENING UPPER LEVEL
TROUGH. THE GFS INDICATES A SUBTLE NEGATIVE TILT TO THE TROUGH
AFTER IT CROSSES THE MISSISSIPPI RIVER...WILL BE SOMETHING TO
WATCH AS WE GET CLOSER TO MONDAY. THE MAIN THREAT FOR SEVERE WEATHER
WILL BE MONDAY EVENING. 850MB WINDS INCREASE TO AROUND 65 KNOTS AS
THE FRONT APPROACHES. SOUNDINGS INDICATE DECENT LOW LEVEL
SHEAR AND BULK SHEAR...BUT LIMITED CAPE VALUES WITH THIS SYSTEM.
PWATS WILL SURGE AGAIN AND BRING A CHANCE OF HEAVY RAINFALL MONDAY
NIGHT...WPC QPF TOTALS ARE AROUND 6 INCHES FOR THE NORTHWESTERN
PORTION OF MIDDLE TENNESSEE. WILL CONTINUE TO MONITOR CONDITIONS
AS THEY UNFOLD FOR FLOODING POTENTIAL. CONDITIONS DRY OUT AFTER
THE FRONTAL PASSAGE ON TUESDAY AND REMAIN QUIET THROUGH THE END OF
THE WORK WEEK NEXT WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

55
Hazardous weather outlook, Oct 9, 3:58 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT THU OCT 9 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-102100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
358 PM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY. SMALL HAIL AND
STRONG WIND GUSTS WILL BE THE MAIN THREATS ACROSS ALL OF MIDDLE
TENNESSEE.

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING INTO THE EARLY
MORNING HOURS ON TUESDAY ACROSS ALL OF MIDDLE TENNESSEE. THE MAIN
THREATS WILL BE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL.

CUMULATIVE RAINFALL TOTALS THROUGH THE WEEKEND AND INTO THE FIRST
PART OF NEXT WEEK MAY CREATE SOME FLASH FLOODING ISSUES BY MONDAY
EVENING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND
BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Oct 9, 6:52 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU OCT 9 2014

TNZ024-025-100030-
DICKSON-HUMPHREYS-
652 PM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND EASTERN HUMPHREYS
COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCEWEN...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE DICKSON...CHARLOTTE...BURNS AND
WHITE BLUFF.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3625 8717 3624 8717 3621 8719 3618 8715
      3616 8717 3607 8717 3601 8720 3602 8762
      3616 8763

SHAMBURGER
Local storm report, Oct 9, 8:57 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
857 PM CDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             SPRINGFIELD             36.50N  86.88W
10/09/2014  E0.75 INCH       ROBERTSON          TN   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN SPRINGFIELD

&&

EVENT NUMBER OHX1400635

SHAMBURGER
Special weather statement, Oct 10, 12:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT FRI OCT 10 2014

TNZ024>026-057-059-100630-
CHEATHAM-DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1236 AM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HUMPHREYS AND WILLIAMSON COUNTIES...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A COUPLE STRONG THUNDERSTORM OVER EASTERN HUMPHREYS
COUNTY...NEAR HURRICANE MILLS AND MCEWEN...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...HURRICANE MILLS...
PINEWOOD...DICKSON...LYLES...BON AQUA...BURNS...KINGSTON SPRINGS AND
FAIRVIEW.

BRIEF WIND GUSTS TO 30 TO 35 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY DOWNPOURS.

LAT...LON 3584 8792 3616 8768 3622 8702 3605 8704
      3605 8705 3603 8704 3586 8707

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:00 PM CDTSevere Thunderstorm WarningOHXDickson32 min
Oct 10, 1:02 AM CDTSpecial Weather StatementOHXDickson43 min
Oct 10, 1:49 AM CDTSpecial Weather StatementOHXDavidson41 min
Oct 10, 5:25 AM CDTSpecial Weather StatementOHXMacon35 min
Oct 10, 10:30 AM CDTSpecial Weather StatementOHXMaury45 min
Oct 10, 12:49 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee41 min

Nearby

Special Weather Statements in Tennessee, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.